Depression, Fibromyalgia, fibromyalgia warrior, Health, Spoonie

Fibromyalgia & Libido? Here are the Realities No One will Tell You

Fibromyalgia & Libido

This subject is one that I haven’t seen written about. It’s sad because it’s a reality that affects us all. It doesn’t only affect Fibromyalgia sufferers, it affects everybody with a Chronic Illness that has to be on chronic medication. The medication may differ, but it seems that most of these medications, if not all of them, have an adverse effect on one’s libido.

The medication we take isn’t by choice. It’s prescribed by our doctors in order to treat our relevant conditions. Some of these medications work quite well, while others may not work at all. Whenever I’m prescribed a medication that doesn’t work for me, I’ll make sure to stop that medication immediately. Hence all the medications that I’m currently on are completely necessary in order to treat my Fibromyalgia, Restless Legs Syndrome, Depression and Insomnia.

That being said, all medication has lots of unwanted side effects. The side effect that I’d like to talk about with this article, is how these medications affect our libido (sex drive).

To provide you with some perspective, I’ve drawn up a list of medications that I’m currently taking. I’ve done my research into all these medications and have listed, where applicable, the relevant side effect on the libido:

My Medication & Libido Side Effects

I’m shocked at how many of these medications affect your libido!

Did my doctor discuss this with me? No. Did my Pain Specialist discuss this with me? Again, No!

I’m married to a wonderful man. We’ve been together for almost 18 years. We’ve never had any problems in our sex life … that is until I was put on all these medications. I couldn’t understand what was wrong with me. My husband couldn’t understand either. He started to feel like there was something wrong with him and I couldn’t help but think that I was the problem. It is truly an awful experience to go through.

Now after doing this research, I fully understand exactly what the problem is!

I’m annoyed! I’m frustrated! I’m cross with these doctors as not one of them bothered to mention that these side effects could be caused by the medications that I’m on. If they had told me upfront, then I would have known what to look out for and most definitely would have sought help sooner.

Now I sit wondering if this is going to permanently affect me? I wonder if there’s a medication out there that can counteract these side effects? What exactly is going to happen? Surely one cannot be expected to live like this!

Which doctor do I discuss this with? I think that I’m going to discuss it with all of them. One of them is bound to have a solution to this … one would think!

Do you suffer from medication related low libido? If so, have you found a solution to the problem? Please comment below as I’m really interested in hearing about your experiences and any solutions that you have to the problem.

Thanking you in advance.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.